Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 6, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Apr 11, 2022, 2:17 PM MST for 6 counties in Arizona. It took effect at Apr 12, 2022, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2022, 2:17 PM MST (21:17 UTC)
- In effect from
- Apr 12, 2022, 11:00 AM MST
- Expired
- Apr 12, 2022, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483 WWUS75 KTWC 112117 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 217 PM MST Mon Apr 11 2022 AZZ508-509-120200- /O.NEW.KTWC.DU.Y.0007.220412T1800Z-220413T0200Z/ /O.NEW.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/ /O.CON.KTWC.DU.Y.0006.000000T0000Z-220412T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Willcox, Douglas, Clifton, and Safford 217 PM MST Mon Apr 11 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... * WHAT...Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 50 mph expected in wind prone areas. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...For the first Blowing Dust Advisory, until 7 PM MST this evening. For the second Blowing Dust Advisory, from 11 AM to 7 PM MST Tuesday. For the Wind Advisory, from 11 AM to 7 PM MST Tuesday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS....Blowing dust will produce low visibilities, especially along Interstate 10 from Willcox to the New Mexico state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ511-512-120200- /O.NEW.KTWC.DU.Y.0007.220412T1800Z-220413T0200Z/ /O.NEW.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Mount Graham and Chiricahua NM 217 PM MST Mon Apr 11 2022 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Galiuro and Pinaleno Mountains and Chiricahua Mountains. * WHEN...From 11 AM to 7 PM MST Tuesday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS....Blowing dust will produce low visibilities, especially along Interstate 10 from Willcox to the New Mexico state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ507-510-513-120200- /O.NEW.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/ Upper San Pedro River Valley- White Mountains of Graham and Greenlee Counties- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Hannagan Meadow, Bisbee, and Canelo Hills 217 PM MST Mon Apr 11 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Upper San Pedro River Valley, White Mountains of Graham and Greenlee Counties and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 7 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
028 WWUS75 KTWC 120157 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 657 PM MST Mon Apr 11 2022 AZZ508-509-121200- /O.EXP.KTWC.DU.Y.0006.000000T0000Z-220412T0200Z/ /O.CON.KTWC.DU.Y.0007.220412T1800Z-220413T0200Z/ /O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Willcox, Douglas, Clifton, and Safford 657 PM MST Mon Apr 11 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 11 AM to 7 PM MST Tuesday for both the Blowing Dust Advisory and the Wind Advisory. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ511-512-121200- /O.CON.KTWC.DU.Y.0007.220412T1800Z-220413T0200Z/ /O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/ Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Mount Graham and Chiricahua NM 657 PM MST Mon Apr 11 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Galiuro and Pinaleno Mountains and Chiricahua Mountains. * WHEN...From 11 AM to 7 PM MST Tuesday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Blowing dust will produce low visibilities, especially along Interstate 10 from Willcox to the New Mexico state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ507-510-513-121200- /O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/ Upper San Pedro River Valley- White Mountains of Graham and Greenlee Counties- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Hannagan Meadow, Bisbee, and Canelo Hills 657 PM MST Mon Apr 11 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Upper San Pedro River Valley, White Mountains of Graham and Greenlee Counties and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM to 7 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
516 WWUS75 KTWC 120902 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 202 AM MST Tue Apr 12 2022 AZZ508-509-511-512-121715- /O.CON.KTWC.DU.Y.0007.220412T1800Z-220413T0200Z/ /O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Willcox, Douglas, Clifton, Safford, Mount Graham, and Chiricahua NM 202 AM MST Tue Apr 12 2022 ...BLOWING DUST ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up 45-55 mph expected. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 11 AM this morning to 7 PM MST this evening for both the Blowing Dust Advisory and the Wind Advisory. * IMPACTS...Blowing dust will produce low visibilities, especially along Interstate 10 from Willcox to the New Mexico state line. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ507-510-513-121715- /O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/ Upper San Pedro River Valley- White Mountains of Graham and Greenlee Counties- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Hannagan Meadow, Bisbee, and Canelo Hills 202 AM MST Tue Apr 12 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45-50 mph expected. * WHERE...Upper San Pedro River Valley, White Mountains of Graham and Greenlee Counties and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
619 WWUS75 KTWC 121644 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 944 AM MST Tue Apr 12 2022 AZZ508-509-511-512-130200- /O.CON.KTWC.DU.Y.0007.220412T1800Z-220413T0200Z/ /O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Willcox, Douglas, Clifton, Safford, Mount Graham, and Chiricahua NM 944 AM MST Tue Apr 12 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up 45 to 55 mph expected. * WHERE...Eastern Cochise County below 5000 feet and Upper Gila River Valley. * WHEN...From 11 AM this morning to 7 PM MST this evening for both the Blowing Dust Advisory and the Wind Advisory. * IMPACTS...Blowing dust will produce low visibilities, especially along Interstate 10 from Willcox to the New Mexico state line. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ507-510-513-130200- /O.CON.KTWC.WI.Y.0006.220412T1800Z-220413T0200Z/ Upper San Pedro River Valley- White Mountains of Graham and Greenlee Counties- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Hannagan Meadow, Bisbee, and Canelo Hills 944 AM MST Tue Apr 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 to 50 mph expected. * WHERE...Upper San Pedro River Valley, White Mountains of Graham and Greenlee Counties and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 11 AM this morning to 7 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
923 WWUS75 KTWC 130154 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 654 PM MST Tue Apr 12 2022 AZZ508-509-511-512-130300- /O.EXP.KTWC.DU.Y.0007.000000T0000Z-220413T0200Z/ /O.EXP.KTWC.WI.Y.0006.000000T0000Z-220413T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Willcox, Douglas, Clifton, Safford, Mount Graham, and Chiricahua NM 654 PM MST Tue Apr 12 2022 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Gusty winds continue this evening but have decreased below advisory criteria. Visibilities previously reduced by blowing dust have improved as well. Therefore, the Blowing Dust and Wind Advisories have been allowed to expire. $$ AZZ507-510-513-130300- /O.EXP.KTWC.WI.Y.0006.000000T0000Z-220413T0200Z/ Upper San Pedro River Valley- White Mountains of Graham and Greenlee Counties- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Hannagan Meadow, Bisbee, and Canelo Hills 654 PM MST Tue Apr 12 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Gusty winds continue this evening but have decreased below advisory criteria. Therefore, the Wind Advisory have been allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 11, 2:46 AM MST, 11 hours 31 minutes earlier.
Area forecast discussion, Apr 11, 2:46 AM MST, 11 hours 31 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 246 AM MST Mon Apr 11 2022 .SYNOPSIS...A weather system will bring strong gusty winds to start the week. Cooler with a few showers around the area Tuesday. Dry and warmer the second half of the week with some breeziness at times. && .DISCUSSION...A broad trough over western states will gain some inflection as a storm system near the Pacific Northwest digs into the Great Basin today. Becoming windy, with widespread critical fire weather concerns as outlined below. Wind will be the main story today and tomorrow as any significant rainfall is expected to stay north of the area. Areas of blowing dust a concern as well. Isolated wind advisory levels possible, but widespread sustained winds should remain between 20 and 30 mph for most of the area. Surface dewpoints have jumped 10 degrees over the past 24 hours, but still only in the 30s for most of the area. A trailing cold front will pass through SE AZ Tuesday afternoon, but for the most part virga or sprinkles for our area. Depending on timing tomorrow, daytimes highs will probably bottom out around 10 degrees below average Wednesday, after a chilly morning. Watching for a late season freeze in colder valleys east of Tucson. A rapid warm-up the second half of the week with a broad zonal flow. Still breezy at times with the storm track north of our area and high pressure across central Mexico. && .AVIATION...Valid through 12/12z. Mostly clear. SWLY sfc winds increasing to 20-30 kts with gusts up to around 40 kts, diminishing overnight before increasing again tomorrow morning. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Strong and gusty winds today and Tuesday as broad low pressure settles over the region. 20-ft wind speeds increasing to 25 mph each day, a little higher possible Tuesday. A slow moisture increase will see afternoon RH values increasing slightly to around 12 to 18 percent today. By Tuesday, minimum RH values increase to 20 percent or greater with better overnight recoveries. Red Flag Warning in effect for a majority of southeast Arizona today. Dry conditions but lighter winds for the second half of the week. Still breezy at times. && .TWC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MST this evening for AZZ150>152-154. Blowing Dust Advisory from 11 AM this morning to 7 PM MST this evening for AZZ508-509. && Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:10 PM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 29 hr |
| Apr 11, 2:17 PM MST | Blowing Dust Advisory | TWC | Cochise, Graham, Greenlee, Pinal | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.